Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Having Optic neuritis in left eye. Taking steroids. Any alternate medication to reduce, stop swelling?

My wife has MS R/R type. She had optic nuritis in right eye at the start. It cleared up after 2 years. Now her left eye is acting up 3 years latter. She feels symptom free near the ocean or in Las Vegas. Is there a known connection with being at sea level? Besides steriods for her eye is there any other medication to reduce or stop the swelling?
Asked On : Sun, 29 Jul 2012
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Ophthalmologist 's  Response
Optic neuritis is inflammation of the optic nerve usually seen in association with multiple sclerosis.
Her feeling of symptom free at sea level is because of the fact that at sea level humidity is high. The symptoms in optic neuritis get worsen on exposure to high temperature.
The mainstay of treatment is by steroids in acute attack.
Immunomodulators are required in patients with multiple sclerosis to prevent blinding complications associated with optic neuritis. I advice you to consult your eye doctor or immunologist for immunomodulation therapy as your wife is having multiple sclerosis.
thank you
Answered: Wed, 14 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor